MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL4012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Pericardial Effusion (3271)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the perforation and pericardial effusion could not be definitively determined based on the information available.There was no ivl device malfunction reported.The physician noted that that patient's slow recovery was a result of his comorbid status (heart failure and aortic stenosis etc.) and did not attribute it to the incident.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the coronary arteries.120 ivl pulses were successfully delivered.It was reported that there was a perforation of a large nodular calcium.To stop the bleeding, the physician deployed a 4.0 x15 abbott trek balloon across the area at low pressure to temporarily stop extravasation while the team obtained a covered stent.The trek balloon was then removed and a 3.5x15 biotronik papyrus stent was implanted across the area and post dilated with a 3.5 x15 abbott trek nc balloon.A follow-up angiogram revealed complete resolution of the extravasation.Additionally, a follow-up echocardiogram revealed a 1.5 cm "small" area of effusion in the pericardial space.The doctor then inserted a pericardial drain and drained a total of 150ml of blood overnight.The pericardial drain was removed 2 days later.The patient was discharged the following weekend.The physician noted that patient's slow recovery was a result of his comorbid status (heart failure and aortic stenosis etc.) and did not attribute to the incident.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key22290365
Report Number3015053838-2025-00077
Device Sequence Number15570156
Product Code QMG
UDI-Device Identifier00195451000034
UDI-Public(01)00195451000034(17)261031(10)01A241029B
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberC2PIVL4012
Device Catalogue NumberC2PIVL4012
Device Lot Number01A241029B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Initial Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5 X 15 BIOTRONIK PAPYRUS COVERED STENT; 3.5 X15 ABBOTT TREK NC BALLOON; 3.5X18 ABBOTT XIENCE SKYPOINT STENT; 4.0 X15 ABBOTT TREK BALLOON; ABBOTT WIGGLE WIRE; ASAHI MINAMO WIRE; CORDIS XB 3.5, 1.0 SAPHIRE BALLOON
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age81 YR
Patient SexMale